Skip to main content

Existence of a Solution for a Non-Local Problem in ℝN via Bifurcation Theory

  • Claudianor O. Alves (a1), Romildo N. de Lima (a1) and Marco A. S. Souto (a1)

In this paper, we study the existence of a solution for the following class of non-local problems: P

$$\eqalign{\big\{&-\Delta u=\left(\lambda f(x)-\int_{{open R}^N}K(x,y)\vert u(y)\vert ^{\gamma}\hbox{d}y\right)u\quad \mbox{in } \R^{N}, \cr &\lim_{\vert x\vert \to +\infty}u(x)=0,\quad u \gt 0 \quad \text{in } {open R}^{N},}$$
where N ≥ 3, λ > 0, γ ∈ [1, 2), f : ℝ → ℝ is a positive continuous function and K : ℝN × ℝN → ℝ is a non-negative function. The functions f and K satisfy some conditions that permit us to use bifurcation theory to prove the existence of a solution for (P).

Corresponding author
*Corresponding author.
Hide All
1Allegretto, W. and Nistri, P., On a class of nonlocal problems with applications to mathematical biology, in Differential equations with applications to biology (Halifax, NS, 1997), Fields Institute Communications, Volume 21, pp. 114 (American Mathematical Society, Providence, RI, 1999).
2Alves, C. O., Delgado, M., Souto, M. A. S. and Suárez, A., Existence of positive solution of a nonlocal logistic population model, Z. Angew. Math. Phys. 66 (2015), 943953.
3Brezis, H., Functional analysis, Sobolev spaces and partial differential equations (Springer, 2010).
4Brezis, H. and Kamin, S., Sublinear elliptic equations in ℝN, Manuscripta Math. 74 (1992), 87106.
5Chabrowski, J. and Szulkin, A., On the Schrödinger equation involving a critical Sobolev exponent and magnetic field, Top. Meth. Nonlinear Anal. 25 (2005), 321.
6Chen, S. and Shi, J., Stability and Hopf bifurcation in a diffusive logistic population model with nonlocal delay effect, J. Differential Equations 253 (2012), 34403470.
7Chipot, M., Remarks on some class of nonlocal elliptic problems, In Recent advances on elliptic and parabolic issues pp. 79102 (World Scientific, 2006).
8Corrêa, F. J. S. A., Delgado, M. and Suárez, A., Some nonlinear heterogeneous problems with nonlocal reaction term, Adv. Differential Equations 16 (2011), 623641.
9Coville, J., Convergence to equilibrium for positive solutions of some mutation-selection model (arXiv:1308.647; 2013).
10Edelson, A. L. and Rumbos, A. J., Linear and semilinear eigenvalue problems in ℝN, Comm. Partial Differential Equations 18(1–2) (1993), 215240.
11Edelson, A. L. and Rumbos, A. J., Bifurcation properties of semilinear elliptic equations in ℝN, Differential Integral Equations 6(2) (1994), 399410.
12Gilbarg, D. and Trudinger, N. S., Elliptic partial differential equations of second order (Springer, Berlin, 1998).
13Leman, H., Méléard, S. and Mirrahimi, S., Influence of a spatial structure on the long time behavior of a competitive Lotka-Volterra type system (arXiv: 1401.1182; 2014).
14Rabinowitz, P., Some global results for nonlinear eigenvalue problems, J. Funct. Anal. 7 (1971), 487513.
15Sun, L., Shi, J. and Wang, Y., Existence and uniqueness of steady state solutions of a nonlocal diffusive logistic equation, Z. Angew. Math. Phys. 64 (2013), 12671278.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Edinburgh Mathematical Society
  • ISSN: 0013-0915
  • EISSN: 1464-3839
  • URL: /core/journals/proceedings-of-the-edinburgh-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed